Vitamin D Deficiency and Skin Hives from Dermatogaphism

by Anonymous

October 2006
I went on a healthy diet although I didn't have any allergies. Earlier in life I was highly allergic to most grains. Whenever I drank more than two darker beers my stomach would ache the next day.

So I'm at work, a job where I have been promoted or changed position multiple times. I'm the IT Director at this point and have overcome many large projects. So back to my healthy diet. I started eating healthy and one day at work while making copies and packing up all the parts of a kit for a field rep. my hands get red, hot and itchy. I run them under cold water and keep washing. This happened on a Friday and nothing happened all weekend. Next week, at work again - packing up more kits for new hires, programming phones, etc., it happens again and I'm thinking that this must be allergies. So I stop eating the Kashi (all grains) cereal just in case.

I then go to general doctor and he puts me on Zyrtec for 10 days but after that all symptoms return with a vengeance! My girlfriend finds me in the IT room scratching my head furiously. I couldn't stop and I probably looked like I had fleas. The moment they get me Benadryl the itchying gets better and so I'm back to thinking this is allergies.

One day at home, I'm going about my business and I notice marks on my stomach like somebody raked my body. As I touch it I realize I had lightly scratched my skin earlier. I go to the allergist and explain my skin reaction and he takes a tongue depressor runs it down my arm and says you don't have allergies you have Dramatic Dermatographism. Any questions, yes - I have WHAT? He repeats it but I can't understand a word. I ask what is it? What caused it? How long until it goes away? Nobody knows the answers, seriously? He tells me to take Zyrtec every day and also prescribes Ranitidine. Zyrtec helps but I'm not thrilled about being on meds.

I start taking my job less seriously and it helps my condition. I decided to make big changes in my life such as moving out of state back home. When I'm stressed emotionally or otherwise it flares up and I've learned to live with it with no answers.

September 2010
I go to a new doctor. It has been determined that I have a thyroid condition and I'm trying to do all the research on getting myself proper care. The visit with this new doctor (my parents doctor) was a horrible experience but during my first visit he tells me that it's been his experience that people with my skin condition also have a Vitamin D deficiency so I'm now looking into that.

Managing my stress (having more fun in my down time) helps my condition but I came across this site while looking for the possible link to Vitamin D deficiencies. So little is known about this condition and I hope this information helps others. I have very light skin and burn easy and avoid sunlight. Also, I don't like fish.

I have yet to get my results from my bloodwork due to the horrible experience with this new doctor. I'm going back as a cash paying customer next week to my old doctor to get the results.

The Noni juice seems to be high in Vitamin C (I looked it up from reading this page) so the reason I was writing is because my possible Vitamin deficiency might be on the right track.

Good luck in finding the right treatment for you.

Option for a natural hives or dermatographism cure:

Natural Cure Option

Comments for Vitamin D Deficiency and Skin Hives from Dermatogaphism

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Aug 08, 2012
Vitamin D Helped My Dermographism
by: dani

I started the same way in February. I was in the kitchen baking my husban's birthday cake. My hands started to itch and also between my toes (I was barefoot, it was summer here in Brazil). I used to get red marks on my wrist when I sat to have meal. Now, I know it was because I supported them on the table and not because of what I was eating. After many blood tests, my doctor stated: dermographism. Go and live with that. Take Allegra - I kept reading.

I noticed that at the same time I had some bowel changes. Some weird pain similar to IBS. I got back to Medline and found some recent articles talking about the importance of the vitamin D for balancing our immune system and it´s roll on immune mediators balance in the bowel. About 3 weeks before I started itching I had some kind of bowel virus, with fever, bloating and nausea. Last week I began taking 800 IU daily at my own risk. Also I'm taking a homeopathic medicine for the bowel symptoms. I can say I'm much better (I can even wear jeans again!), but not cured, yet.

Apr 24, 2011
Vitamin D Deficiency
by: Michelle

I also have a Vitamin D deficiency and have been on 5000 IU a day for more than 6 months. Also, when it has been more than 24 hours since I have taken my XYZAL, my hands are the first thing to start itching.

Jan 10, 2011
Scratch from Nickel on Watch
by: Polly

I noticed welts around a wrist watch I was wearing and took it off to have a closer look and there was a scratchy part on the watch that was scratching my skin. I have had the itchy problem ever since and that was about 6 months ago. My scalp also gets very itchy but only at the back of my head where I touch the pillow.
I was very interested to look at the lack of Vitamin D as a possible cause as I do not go out in the sun at all.

I am making an appointment to have my Vitamin D level checked. It is really good to know what this is as I was worried that it was something more serious.

Great website. Thanks.

Nov 22, 2010
I am on the same boat.
by: Carm46

My symptoms started the very same way as yours: extermely itchy hands after pulling some cables behind the TV. Then I got the same rash you mentioned, after pressing or scratching my skin. I have been on Zyrtec for a month now and I also took Prednisone for 2 weeks, which I will never take again as the side effects were nasty.

I am startng today to try Aloe Vera Gel, the Forever Living one, as I know it is a good one and they say it helps with allergies.

The doctor you didn´t like may be right about the possible connection between Dermographism and Vitamin D deficiency, as I was tested (not because of this, because my Alkaline Phosphatese were high) and my Vitamin D is exremely low at 14 and the minimum is supposed to be 50! So I am taking supplements, but I just started this month with 5 pills for 5 days and then one monthly, so it is too soon to tell.

Hope you find a solution or are among the lucky ones that have this for a couple of months and it goes away. I do hope mine goes away soon!
I will keep you posted.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism or Dermatographism Stories.

Copyright 2006-2016

Disclaimer and Privacy Policy